Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 264, NWS Kansas City, MO

July 25, 2015Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 25, 2015, 1:49 PM CDT for Cooper County, Missouri. It took effect at Jul 25, 2015, 9:12 PM CDT. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Jul 25, 2015, 1:49 PM CDT (18:49 UTC)
In effect from
Jul 25, 2015, 9:12 PM CDT
Expired
Jul 27, 2015, 1:28 AM CDT
In force
28 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Petite Saline Creek near Boonville (BONM7). The gauge peaked at 15.99 ft at Jul 26, 2015, 5:00 AM CDT.

actionminormoderate510152007/2507/2607/2707/28
Action stage
11 ft
Minor stage
16 ft
Moderate stage
19.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WGUS43 KEAX 251849
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
149 PM CDT SAT JUL 25 2015
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-261849-
/O.NEW.KEAX.FL.W.0264.150726T0336Z-150727T0628Z/
/BONM7.1.ER.150726T0336Z.150726T0600Z.150726T0628Z.UU/
149 PM CDT SAT JUL 25 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Petite Saline Creek near Boonville.
* from this evening to late Sunday night.
* At  1:30 PM Saturday the stage was 14.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 16.2 feet by early Sunday morning. The river will fall 
  below flood stage by early Sunday morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   14.9   Sat 01 PM   16.2 early Sunday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
2 follow-up statements
439 
WGUS83 KEAX 260117
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
817 PM CDT SAT JUL 25 2015
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Livingston...Carroll...Chariton 
  and Linn Counties.

  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-270117-
/O.EXT.KEAX.FL.W.0266.150726T2001Z-150730T1605Z/
/SNZM7.2.ER.150726T2001Z.150727T1800Z.150729T1605Z.NO/
817 PM CDT SAT JUL 25 2015

The Flood Warning continues for
  The Grand River near Sumner.
* from Sunday afternoon to Thursday morning.
* At  7:45 PM Saturday the stage was 17.0 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Sunday afternoon and continue 
  to rise to near 32.9 feet by early Monday afternoon. The river will
  fall below flood stage by late Wednesday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   17.0   Sat 08 PM   32.9 early Monday afternoon
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC053-270116-
/O.EXT.KEAX.FL.W.0264.150726T0212Z-150727T0628Z/
/BONM7.1.ER.150726T0212Z.150726T0600Z.150726T0628Z.UU/
817 PM CDT SAT JUL 25 2015

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until late Sunday night.
* At  7:30 PM Saturday the stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 16.2 feet by early Sunday morning. The river will fall 
  below flood stage by early Sunday morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   15.9   Sat 07 PM   16.2 early Sunday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
612 
WGUS83 KEAX 260454
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1154 PM CDT SAT JUL 25 2015
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-260524-
/O.CAN.KEAX.FL.W.0264.000000T0000Z-150727T0628Z/
/BONM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1154 PM CDT SAT JUL 25 2015

The Flood Warning is cancelled for
  The Petite Saline Creek near Boonville.
* At 11:30 PM Saturday the stage was 15.2 feet.
* Flood stage is 16.0 feet.
* Forecast...The river crested below flood stage at 15.9 feet. The 
  river will continue to fall to 10.4 feet by Monday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   15.2   Sat 11 PM   14.6 early Sunday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 25, 12:49 PM CDT, 1 hour earlier.

Area forecast discussion, Jul 25, 12:49 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1249 PM CDT SAT JUL 25 2015

.DISCUSSION...
Issued at 322 AM CDT SAT JUL 25 2015

Thunderstorms should gradually clear the area through the morning,
although clouds and outflow boundaries left behind from this activity
will make temperature forecasts a challenge today. 850 hPa
temperatures will be similar to yesterday which would again favor
temperatures in the middle/upper 90s if the sun were to shine most of
the afternoon. However, unlike yesterday, rather thick upper-level
clouds extend back into Colorado and New Mexico, and these clouds should
keep temperatures a few degrees cooler than Friday. Still, humidity
will remain oppressive so it shouldn't be hard to get heat index
values near or exceeding 105 especially near and south of the
Missouri River where more sun will peek through. Will therefore
continue with the heat advisory for these areas. Some areas near
Butler and Clinton could even rise into heat warning criteria (heat
index 110) if the sun can stay out most of the day but confidence
isn't high enough on this to issue a warning.

A weak upper wave will track into the Mid Missouri Valley this
evening and will likely spark another round of thunderstorms. In fact
with outflow boundaries draped across the region, storms could fire
as early as early/mid afternoon as the atmosphere becomes moderately
to strongly unstable. Better chances for more organized/widespread
storms will arrive near and after sunset as the LLJ redevelops and
noses into northwest Missouri, possibly interacting with one or more
remnant boundaries. This set up could lead to some heavy rainfall
somewhere across northeast KS into northern MO, but models are
struggling to resolve where the better forcing/heavy rain potential
may be. Therefore opted to not issue a flash flood watch at this
time, but one may need to be considered if models can determine
if/where heavy rain is likely to fall. For now the highest threat for
this heavy rain appears to be over northwest MO, but it's possible
the presence of these outflow boundaries could shift it further
south. In addition to the heavy rain threat, hot/moist surface
conditions combined with dry/cool air aloft will support damaging
winds with the strongest storms this afternoon and tonight.

By Sunday subtle height rises should shift the storm track further
north and east into northeast Missouri and points northeast of there,
and by Monday and Tuesday dry weather will build into the entire area.
This will also allow hot and humid conditions to continue across
eastern KS and western MO Sunday and Monday, spreading into the
entire area by Tuesday. Temperatures Sunday through Tuesday look to
be in the middle 90s across these areas with heat index values
probably exceeding 105. Will likely need to consider additional heat
advisories for these periods, possibly even warnings.

A weak front on Wednesday will bring slightly cooler temperatures for
the rest of the week with highs in the upper 80s. A few storms may
accompany the front Wednesday and Wednesday night, but the better
forcing and storm chances will be to our north.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1249 PM CDT SAT JUL 25 2015

VFR conditions currently prevail at all the terminals this afternoon
however there is a chance that thunderstorms will bubble up in the
heat of the afternoon. Therefore have kept the VCTS in for the KC
terminals but added a TEMPO group to KSTJ as areas slightly farther
north look to have a better chance at late afternoon storms. May have
to update the TAFs if and when storms develop. Storm activity could
arrive in a couple of waves as any late afternoon activity may fade
before the nocturnal jet kicks in and gets more storms going. Storm
activity is currently forecast to push off into central and eastern
Missouri for the early morning hours of Sunday. Otherwise, allow the
winds to veer around to the south west Sunday morning

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY until 9 PM CDT this evening for KSZ057-060-103>105.

MO...HEAT ADVISORY until 9 PM CDT this evening for MOZ028-029-037>040-
     043>046-053-054.

&&

DISCUSSION...Hawblitzel
AVIATION...Cutter
Hazardous weather outlook, Jul 25, 1:18 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
118 PM CDT SAT JUL 25 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261830-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
118 PM CDT SAT JUL 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 HEAT INDEX VALUES 100 TO 108 ALONG AND SOUTH OF THE MISSOURI RIVER.

 STRONG TO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON THROUGH
 TONIGHT. DAMAGING WINDS AND VERY HEAVY RAINFALL ARE THE PRIMARY
 THREATS WITH LARGE HAIL A LESSER THREAT.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 HOT AND HUMID WEATHER SUNDAY THROUGH TUESDAY WITH AFTERNOON HEAT
 INDICES 100 TO 106 DEGREES.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 12:01 AM CDTSpecial Weather StatementEAXDaviess, Livingston44 min
Jul 25, 12:26 AM CDTSpecial Weather StatementEAXCarroll49 min
Jul 25, 12:41 AM CDTSevere Thunderstorm WarningEAXChariton, Linn, Livingston34 min
Jul 25, 1:12 AM CDTSpecial Weather StatementEAXChariton48 min
Jul 25, 1:27 AM CDTSpecial Weather StatementEAXAtchison48 min
Jul 25, 2:02 AM CDTSevere Thunderstorm WarningEAXRandolph28 min
Jul 25, 2:38 AM CDTSpecial Weather StatementEAXAndrew, Buchanan, Holt52 min
Jul 25, 2:47 AM CDTSpecial Weather StatementEAXWorth43 min
Jul 25, 5:07 AM CDTFlash Flood WarningEAXChariton, Howard, Linn, Macon, Randolph3 hr
Jul 25, 3:43 PM CDTHeat AdvisoryEAXAndrew, Atchison, Bates, Buchanan, Caldwell, Carroll and 22 more29 hr
Jul 25, 3:45 PM CDTFlash Flood WatchEAXAdair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 28 more18 hr
Jul 25, 5:08 PM CDTRiver Flood WarningEAXLinn, Livingston4 days
Jul 25, 5:08 PM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston5 days

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.